Degree theory for orbifolds

Federica Pasquotto*, Thomas O. Rot

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

In [1] Borzellino and Brunsden started to develop an elementary differential topology theory for orbifolds. In this paper we carry on their project by defining a mapping degree for proper maps between orbifolds, which counts preimages of regular values with appropriate weights. We show that the mapping degree satisfies the expected invariance properties, under the assumption that the domain does not have a codimension one singular stratum. We study properties of the mapping degree and compute the degree in some examples.

Original languageEnglish
Article number107326
Pages (from-to)1-14
Number of pages14
JournalTopology and its Applications
Volume282
Early online date15 Jul 2020
DOIs
Publication statusPublished - 15 Aug 2020

Keywords

  • Degree theory
  • Differential topology
  • Group actions
  • Orbifolds
  • Regular values

Fingerprint Dive into the research topics of 'Degree theory for orbifolds'. Together they form a unique fingerprint.

Cite this